Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 304, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 15, 2016, 7:13 PM EDT for Anderson County, Mercer County, Woodford County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 15, 2016, 7:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Mercer County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
275
WUUS53 KLMK 152313
SVRLMK
KYC005-167-239-152330-
/O.NEW.KLMK.SV.W.0304.160715T2313Z-160715T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM EDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WOODFORD COUNTY IN CENTRAL KENTUCKY...
CENTRAL MERCER COUNTY IN CENTRAL KENTUCKY...
SOUTHEASTERN ANDERSON COUNTY IN CENTRAL KENTUCKY...
* UNTIL 730 PM EDT
* AT 713 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF LAWRENCEBURG...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARRODSBURG...BALLARD...KIRKWOOD...TERRAPIN...VANARSDELL...
DUGANSVILLE...NEVIN...MAYO...FOX CREEK AND NONESUCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3790 8473 3774 8483 3785 8500 3786 8500
3788 8503 3789 8503 3789 8504 3790 8505
3789 8507 3790 8508 3801 8495
TIME...MOT...LOC 2313Z 312DEG 30KT 3792 8497
HAIL...0.75IN
WIND...60MPH
$$
RJS2 follow-up statements
042
WWUS53 KLMK 152319
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT FRI JUL 15 2016
KYC005-152329-
/O.CAN.KLMK.SV.W.0304.000000T0000Z-160715T2330Z/
ANDERSON KY-
719 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3790 8473 3774 8483 3785 8500 3786 8500
3789 8503 3789 8501 3791 8500 3791 8499
3792 8498 3792 8497 3794 8487
TIME...MOT...LOC 2319Z 312DEG 30KT 3788 8492
$$
KYC167-239-152330-
/O.CON.KLMK.SV.W.0304.000000T0000Z-160715T2330Z/
WOODFORD KY-MERCER KY-
719 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN WOODFORD AND CENTRAL MERCER COUNTIES...
AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF HARRODSBURG...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARRODSBURG...KIRKWOOD...TERRAPIN...VANARSDELL...DUGANSVILLE...
MAYO...NONESUCH...TALMAGE...EBENEZER AND OREGON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3790 8473 3774 8483 3785 8500 3786 8500
3789 8503 3789 8501 3791 8500 3791 8499
3792 8498 3792 8497 3794 8487
TIME...MOT...LOC 2319Z 312DEG 30KT 3788 8492
HAIL...0.75IN
WIND...60MPH
$$
RJS845
WWUS53 KLMK 152327
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT FRI JUL 15 2016
KYC167-239-152337-
/O.EXP.KLMK.SV.W.0304.000000T0000Z-160715T2330Z/
WOODFORD KY-MERCER KY-
727 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WOODFORD AND
CENTRAL MERCER COUNTIES WILL EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3790 8473 3774 8483 3785 8500 3786 8500
3789 8503 3789 8501 3791 8500 3791 8499
3792 8498 3792 8497 3794 8487
TIME...MOT...LOC 2327Z 312DEG 30KT 3788 8492
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:58 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 15, 6:58 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Louisville KY 658 PM EDT FRI JUL 15 2016 ...Updated Aviation Discussion... .SHORT TERM (Now through Saturday Night)... Issued at 315 PM EDT Fri Jul 15 2016 In the near term, a slow moving frontal boundary will continue to sink southward across the region this afternoon. The front will likely make it to the Ohio River this evening and then start to cross the state overnight and end up in Tennessee tomorrow afternoon. The boundary will serve as a focus for convective development this afternoon and evening. The afternoon mesoscale analysis shows continued atmospheric destabilization across the region. Afternoon surface temps in the upper 80s to around 90 combined with lower 70 dewpoints results in MLCAPE values around 2000 J/Kg. CINH has pretty much abated as the lower levels have warmed a bit more. Late morning ACARS soundings out of KSDF had a temperature inversion around 600-550mb which effectively acted as a cap. Convergence along the front is weak, but is substantial enough to generate convection given recent upticks in radar reflectivity in the last 30 minutes. We expect convection to continue to develop over the next several hours as the boundary sinks south. The highest concentration will be across southern IN and then into northern portions of Kentucky later this afternoon and evening. Convection strength will be strong to locally severe in spots. Projected DCAPE values in the 1200-1500 J/Kg range certainly argue that strong gusty winds will be the main weather hazard. Thermodynamic and kinematic profiles do suggest that convective cores could reach substantial heights to produce marginally severe hail. Overall moisture content is not as high as in the past few days, but nonetheless, any storm will be capable of producing heavy rainfall this afternoon/evening. Convection will diminish this evening as surface instability wanes with the loss of heating. We do plan on keeping iso/sct storm chances in across the south early this evening and then let them fade away overnight. Lows tonight look to cool into the upper 60s across the north with upper 60s to around 70 across the central and southern areas. For Saturday/Saturday night, surface frontal boundary is forecast to be located south of the state. So, dry and warm conditions are expected across much of the region. With the frontal boundary in close proximity to our southern counties, a few isolated showers/storms may be possible across far southern KY Saturday afternoon. High temperatures look to warm into the 84-88 degree range across the north with 85-90 across the central and southern sections. Lows Saturday night will drop into the 65-70 degree range. A few lower 60s readings are possible across our far northern counties of southern Indiana. .LONG TERM (Sunday through Friday)... Issued at 318 PM EDT Fri Jul 15 2016 In the long term period, the synoptic pattern will undergo a change with a zonal pattern transitioning to a more amplified pattern. The dominating theme through the period will be the development of a large H5 ridge over the Mid-MS valley which will then expand and retrograde to the west during the week. Early in the forecast period, we'll have to be on guard for MCS development. Consensus model guidance over the last few days has been consistently signaling upstream MCS development over the northern Plains/Midwest Sunday night. This activity will likely slide to the east-southeast as the ridge axis builds and shifts westward and away from our area. It is possible that the MCS may pass to the north of the region, but residual outflow from the system could spread southward resulting in renewed convective development Monday and into Monday night. By Tuesday, the ridge axis will be centered well to our west and northwesterly flow will dominate the Ohio Valley. This will likely send a cool front southward. As this occurs, another mid-level perturbation will slide down the within the mean flow resulting in more convective possibilities for Tuesday/Tuesday night. We may see a brief break around midweek as we'll remain in a northwesterly flow, but there may be a bit of a gap in the series of disturbances riding around the ridge axis. There remains a signal that another perturbation may crest the ridge Wednesday night and then drop into the Ohio Valley by Thursday. Timing of these features at this time range are exceptionally poor by the global models, so we'll have time to watch this pattern evolve over the next few days. The multi-model consensus then attempts to expand the ridge further east as we head into next weekend. The confidence in this idea is fairly low given the fact that we've seen the models attempt these solutions in the past with rather poor verification. Given the overall teleconnection patterns and other organic forecasting methods, it is more probable that we'll see the ridge axis remain further west while the Ohio Valley remains in more of a NW flow with a continued threat of MCS activity. Temperatures through the period look to remain near seasonal normals with highs in the upper 80s to the lower 90s and overnight lows in the upper 60s to the lower 70s. Overall ensemble guidance is similar with not much spread in the guidance. && .AVIATION (00Z TAF Update)... Issued at 655 PM EDT Fri Jul 15 2016 Line of scattered storms approaching the LEX terminal this hour and will bring a gust of wind as it passes. They may get gapped by the heaviest of the rainfall so have them briefly going to MVFR conditions. Conditions look better for SDF, so have improved them to just some vicinity showers the next hour or two. BWG may yet see storms by mid evening. Still have some elevated instability and with a boundary coming south, cannot rule out new development. By 03Z we should be dry, but again will have to watch for fog development after midnight. If any does develop, expect conditions to improve by mid morning. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........MJ Long Term.........MJ Aviation..........RJS
Hazardous weather outlook, Jul 15, 3:47 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 347 PM EDT FRI JUL 15 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162000- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 347 PM EDT FRI JUL 15 2016 /247 PM CDT FRI JUL 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTHERN KENTUCKY. THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...HEAVY RAINFALL AND INTENSE CLOUD TO GROUND LIGHTNING IS LIKELY WITH ANY THUNDERSTORM. THESE STORMS WILL DROP INTO SOUTHERN KENTUCKY THIS EVENING BEFORE DIMINISHING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STORMS WILL BE POSSIBLE SATURDAY ACROSS FAR SOUTHERN KENTUCKY. A MORE SIGNIFICANT STORM SYSTEM IS EXPECTED MONDAY INTO TUESDAY. THIS SYSTEM COULD BRING SEVERE WEATHER TO PORTIONS OF THE OHIO VALLEY...SO CONTINUE TO MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN ON MONDAY AND POSSIBLY TUESDAY. MJ
In the hours before
Local storm report, Jul 15, 6:02 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLOOD 1 SE UNIONTOWN 38.23N 86.65W
07/15/2016 PERRY IN TRAINED SPOTTER
WATER IS FLOWING OVER STATE ROAD 62 IN PERRY
COUNTY.
&&
KDWSpecial weather statement, Jul 15, 6:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM CDT FRI JUL 15 2016
INZ089-KYZ023-024-152245-
PERRY-HANCOCK-BRECKINRIDGE-
506 PM CDT FRI JUL 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PERRY...
CENTRAL BRECKINRIDGE AND HANCOCK COUNTIES...
AT 505 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF HARDINSBURG TO NEAR
KNOTTSVILLE. MOVEMENT WAS EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
TELL CITY...HARDINSBURG...HAWESVILLE...CANNELTON...CLOVERPORT...
CLIFTON MILLS...ARRINGTON CORNER...ROSETTA...
TOBINSPORT AND HIGH PLAINS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3787 8691 3788 8689 3789 8691 3799 8650
3777 8617 3777 8620 3769 8670 3774 8682
3779 8682 3784 8685 3784 8688 3783 8690
3784 8691
TIME...MOT...LOC 2205Z 283DEG 10KT 3785 8655 3778 8687
RJSSpecial weather statement, Jul 15, 6:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT FRI JUL 15 2016
KYZ035>037-152245-
FRANKLIN-SCOTT-HARRISON-
610 PM EDT FRI JUL 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...NORTHEASTERN
FRANKLIN AND SCOTT COUNTIES...
AT 610 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF WILLIAMSTOWN TO 9 MILES
NORTHEAST OF FRANKFORT. MOVEMENT WAS SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CYNTHIANA...BRECKINRIDGE...STAMPING GROUND...
SADIEVILLE...BROADWELL...OXFORD...VENUS...JOSEPHINE AND ODDVILLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3846 8413 3828 8441 3828 8444 3826 8443
3817 8458 3831 8488 3835 8483 3834 8479
3837 8471 3843 8462 3849 8456 3851 8452
3851 8449 3853 8448
TIME...MOT...LOC 2210Z 295DEG 19KT 3849 8460 3832 8479
RJSSpecial weather statement, Jul 15, 6:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 631 PM EDT FRI JUL 15 2016 KYZ034-038-039-045>047-152300- WASHINGTON-MERCER-SHELBY-SPENCER-NELSON-ANDERSON- 631 PM EDT FRI JUL 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON... EASTERN SPENCER...NORTHEASTERN NELSON...SOUTH CENTRAL SHELBY... NORTHWESTERN MERCER AND ANDERSON COUNTIES... AT 631 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TAYLORSVILLE... MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAWRENCEBURG...TAYLORSVILLE...BALLARD...BLOOMFIELD...HARRISONVILLE... DUGANSVILLE...DRYDOCK...KLONDYKE...FOX CREEK AND VAN BUREN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3785 8492 3789 8536 3810 8532 3809 8487 TIME...MOT...LOC 2231Z 277DEG 33KT 3801 8523 ZT
Special weather statement, Jul 15, 6:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT FRI JUL 15 2016
KYZ035>037-039>043-152330-
BOURBON-FRANKLIN-WOODFORD-SCOTT-HARRISON-FAYETTE-NICHOLAS-ANDERSON-
643 PM EDT FRI JUL 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FAYETTE...
NORTHWESTERN NICHOLAS...HARRISON...NORTHWESTERN BOURBON...SCOTT...
NORTHERN WOODFORD AND NORTHEASTERN ANDERSON COUNTIES...
AT 642 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CYNTHIANA TO NEAR
GEORGETOWN TO NEAR VERSAILLES. MOVEMENT WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...VERSAILLES...PARIS...CYNTHIANA...
MEADOWTHORPE...CARDINAL HILL...HIGHLANDS...
DUNBAR HIGH SCHOOL AND BRECKINRIDGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3820 8428 3799 8462 3808 8492 3854 8431
3852 8418 3850 8418 3850 8416 3849 8417
3849 8415 3848 8415 3848 8413 3847 8413
3845 8409 3846 8407 3844 8401 3844 8400
TIME...MOT...LOC 2242Z 288DEG 17KT 3848 8430 3827 8457 3810 8481
RJSSpecial weather statement, Jul 15, 6:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT FRI JUL 15 2016
KYZ038>040-045>048-152330-
WASHINGTON-MERCER-WOODFORD-SPENCER-NELSON-ANDERSON-JESSAMINE-
653 PM EDT FRI JUL 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WASHINGTON...SOUTHEASTERN SPENCER...NORTHEASTERN NELSON...
NORTHWESTERN JESSAMINE...CENTRAL WOODFORD...NORTHWESTERN MERCER AND
ANDERSON COUNTIES...
AT 652 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LAWRENCEBURG TO 15 MILES SOUTHWEST
OF FRANKFORT TO NEAR TAYLORSVILLE. MOVEMENT WAS EAST SOUTHEAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...VERSAILLES...BALLARD...POLIN...DUGANSVILLE...
DRYDOCK...KLONDYKE...FOX CREEK...VAN BUREN AND EBENEZER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3789 8476 3780 8523 3800 8529 3803 8512
3810 8486 3803 8465 3800 8465 3799 8460
TIME...MOT...LOC 2252Z 284DEG 15KT 3807 8489 3802 8505 3799 8525
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:28 PM EDT | Special Weather Statement | LMK | Trimble | 32 min |
| Jul 15, 5:00 PM EDT | Special Weather Statement | LMK | Trimble | 45 min |
| Jul 15, 5:33 PM EDT | Special Weather Statement | LMK | Oldham | 27 min |
| Jul 15, 5:48 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson | 27 min |
| Jul 15, 6:06 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 39 min |
| Jul 15, 6:10 PM EDT | Special Weather Statement | LMK | Harrison, Scott | 35 min |
| Jul 15, 6:31 PM EDT | Special Weather Statement | LMK | Anderson, Spencer | 29 min |
| Jul 15, 6:43 PM EDT | Special Weather Statement | LMK | Harrison, Scott, Woodford | 47 min |
| Jul 15, 6:53 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 37 min |
| Jul 15, 7:30 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine, Marion, Mercer, Washington | 45 min |
| Jul 15, 7:48 PM EDT | Special Weather Statement | LMK | Butler | 27 min |
| Jul 15, 7:58 PM EDT | Special Weather Statement | LMK | Jessamine, Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.